Biological DMARD question

Biological DMARD question

I've been on biologics for nearly 2 years; cimzia and humira, both fortnightly. I've noticed that as I get to about 10 days post injection, I start to feel a desperate need for a boost. I'm not sure if it's psychological or the medication really is wearing off.

Has anyone else found this with the biologics? Could the drug be wearing off or am I just noticing it more because I am aware of it?

Thanks in advance. :)

7 Replies

  • Yes on Humira and notice about 1oth day I am ready for my injection.

  • I actually experienced this with MTX.

  • Hi, I've been on both too. I'm currently on Humira and I find it wearing off about the same time as you, sometimes a week. I've tried to ask if it's possible to split the doses to take weekly. That's isn't possible. Sigh!

  • I had Humira back in 2012 and struggled to last a fortnight but I was able to take the same dose weekly but still would not control me. Cannot remember dose level but it was the same injections and just took weekly instead of fortnightly but of course medical opinions change over time and it was done in conjunction with my rheumy team. May be worth asking your team if that option is available. Farm

  • Hi Crashdoll,

    That is what I hear a lot of my RA friends in the Netherlands too. I started last week with Tocizilumab so can't judge myself. But a friend of my had the same experience as you. I think it is not psychological. Wish you all the best!

  • I don't think it's necessarily psychological. I don't experience this, but I've heard many others say that they do. Given what farm says, sounds like 10 days is quite good going, well could be worse, anyway. Also I didn't realise that there was the possible option of taking it more frequently than fortnightly here in the UK - that's interesting. Perhaps that option might be available to you?

  • when i first went on Humira it lasted very well. but the effects did wear off and i had a chat with my rheumy who noticed the change in my bloods also, so I was changed to Abatacept then.

    Worth that chat I think x

You may also like...